Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

medication history

(1/2) > >>

babygirl17844:
lets see who went through what with meds....

I started out on Trizavir and Kaletra,
about 4 or 5 months into the combo I found myself only able to walk about 5 feet or so and I would have to sit down because I could not breathe and would have bad chest pains, my numbers were going up but something was definitely wrong. I went for new blood work and no sooner got home and was called to return the very next morning I had to have an EMERGENCY blood transfusion, the Trizavir depleted my Iron so badly I had to have a 3 unit Transfusion.(triglycerides high, meds to bring them down not working)


combo #2 Kaletra, Zerit and Epivir,
around 1 year went by and I started to have issues with my legs, they would swell and be very painfull, some times to the point I could not walk, I tried to elevate my legs, I tried heat and I tried ice nothing worked. I would cry too from pain yea I am a puss. told doctor several times about the issues with no results, talked to friends in an hiv chat room and they informed me the Zerit was causing Neuropathy in my feet and legs (nerve damage)and if I didn't soon get meds switched I could lose use of my legs and feet. so I went to the doctor and told him to change my meds because if he put me in a wheel chair he better say good bye to me same day I was not going to live like that (don't worry I would never hurt myself but I got my point across and had meds changed) (triglycerides still way too high and meds not working to bring it under control).


combo #3 Kaletra, Epivir and Ziagen,
only issue still remaining here was the triglycerides so after a few more months of meds not altering the issue so another change at hand.


combo #4 Reyataz (replacing Kaletra) Epivir and Ziagen,
no issues with meds and CD4's went up jumped over 100 by next visit, then a new medication came out, a new combination


combo #5 (basically the same as #4) Reyataz and Epzicom (Epivir and Ziagen combination) so now I take my pills 1 time a day and its all over.


I am not resistant to any medication to my knowledge just had side effect issues with them and some times its a shame the time it takes to render an issue, or the comments you have to say to get the needed attention.

J.R.E.:
Hello Bg,

 Thanks for sharing, you've been through a few differant combo's.  I started on meds in October of 2003.  ( first time on meds) The doctor put me on Viramune, Zerit, and Epivir. I think I got that right.  ??? Also include in that was Bactrim, Zithromax, and Valtrex- ( on occasion)


The Zerit was later dropped, and replaced with Ziagen. Zerit was known to have caused neuropathy and fat redistribution (Lipodystrophy). At that time. I didn't have much fat to redisitribute as I had lost quite a bit of mass and weight. I continued on with the viramune. Also at that time I was taking Zithromax, and Bactrim. Thats when I was in pretty rough shape !( seemed to take a long time to get those t-cells up to 200 !) Valtrex was also off an on in those early days. I had a pair of lips that looked like they went through a meat grinder. ( That valtrex worked very well.. and fast !!

I tried Trizivir breifly for a month. I didn't care for that at all, and changed from that one. I knew the  problem with the Trizivir was the AZT, as I had already been on Ziagen and Epivir, and had no problem with those two medications.

Viread was added to my regemin around Sep of 04. So, as of this current date, I am still on the same regemin.( Viramune, Epzicom and Viread) Fortunately, the weight came back on, quite fast, and of course the stomach GREW !! I take one Viramune and the Epzicom in the AM, and one Viramune and the Viread in the PM.

I also have problems with Cholesterol. ( I will be curious to those results come October, since I have stopped taking Zocor)


You have done quite well there Baby Girl !!! Keep it going... Your t-cells are high, and you are <50 !! Thats great !!




Take care------Ray

babygirl17844:
my cd4's are down just got my new counts, still undetectable, but cd4's went from the ever so proud 805 down to 645  :'(... I was told could have been because I was recently sick with a viral infection (my freakin sinus allergies) or because 3 weeks before I had a hep-B shot the last of the 3 shot series. my cd4's have never gone down so that bothers me, any opinions on why from the group? I had the hep-B shots back in 1999 when I was  Correctional Officer (yup I did come hand cuffin in my time) but seems they didnt take effect and were not found in my system so I had to go through them again.

Miss Philicia:
I've been on too many combos to remember.  Last time I went through the chart of available medications I think I'd been on everything currently available except for about 4-5 things.

cubbybear:
I started on Combivir & Efavirenz in September last year, as well as Bactrim for my PCP I had at the time.

Within 4 weeks I was sick as a dog with major anaemia = blood transfusions, so they took me off both Combivir and Bactrim both favourites for making your bone marrow crash.  I was then put on Viread & 3TC in place of it, and Clindamycin & Primiquine for the PCP.

When Truvada was available in Australia in February this year, I changed the Viread & 3TC to that at my request.  And the Clindamycin & Primiquine was changed to monthly Pentamidine nebs to prevent PCP from coming back.

I'm still on Truvada & Efavirez and have been undetectable since the first few weeks on HAART.

Like Ray, since starting HAART, the 60lbs I lost when I was sick all came back on with a vengeance.  I went from 220lbs, to 160lbs back to 229lbs.  I ended up putting it all back on.. and then some!  But strangely I'm more muscly now than what I was before I lost all my weight.

Navigation

[0] Message Index

[#] Next page

Go to full version